Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 198, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 23, 2001, 9:41 PM CDT for Crawford County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 23, 2001, 9:41 PM CDT (02:41 UTC)
- Expired
- Oct 23, 2001, 10:30 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Crawford County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 23, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1292 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
203
WUUS53 KLSX 240241
SVRSTL
MOC055-240330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
941 PM CDT TUE OCT 23 2001
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 1030 PM CDT
* AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES WEST OF CHERRYVILLE...MOVING EAST AT
30 MPH.
* LOCATIONS IN THE PATH...
CHERRYVILLE
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL THAT CAN CAUSE
SERIOUS INJURY AND EXTENSIVE PROPERTY DAMAGE. TAKE SHELTER INSIDE OF
A STURDY BUILDING NOW
LAT...LON 3792 9155 3773 9154 3771 9116 3781 9111
3797 9110
RPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 2:00 PM CDT, 7 hours 41 minutes earlier.
Area forecast discussion, Oct 23, 2:00 PM CDT, 7 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 200 PM CDT TUE OCT 23 2001 SHWRS/TSTMS CONT TO MOVE ACRS THE ERN OZARKS IN AREA OF HIER MSTR. AREA IN FVRBL RGN OF RRQ OF UPR JET. ETA FCSTS DECENT DVRGC ACRS SE MO THIS EVE AND THEN MOVES AREA INTO KY BY MIDN. STRG COLD FNT WILL MOVE ACRS THE AREA ON WED. AVN AND ETA ARE FAILY CLOSE AT 12Z WITH FNT FCST TO BE NR A UIN-JLN LN. BY EVE THE FNT WILL BE WELL BYND THE BOOTHEEL. MESOETAS TEMPS LOOK RNSBL AND WILL FOLLOW FOR FCST ON WED. MODELS SUGGSTS BEST SVR POTENTIAL FOR WED WILL BE ACRS SE MO INTO E CNTRL IL. IN THE EXTNDD, THE MRF, NEW UKMO, AND MONS RUN OF ECMWF ARE VERY SMLR AT H5 FOR SAT MRNG WITH HUGH RDG ACRS THE ROCKIES AND DEEP TRO ALG THE APPLACHIANS. 12Z AVN AND UKMO MOVE TROF OFF THE E COAST BY SUN MRNG WHILE 00Z MRF AND MONS ECMWF HOLD TROF ALF THE E COAST. AS A RESULT, MUCH WARMER AIR AT 850 SPREADS ACROS THE RGN BY SUN WITH AVN FCSTG +6C ACRS CNTRL MO WHILE OLD MRF FCST -8C. LRG CANADIAN SFC HI SLIDES DWN INTO THE RGN AND IS FCST TO BE CNTRD OVR E MO NOON SAT. THIS HI COMES RIGHT OFF THE ICEFIELDS PARKWAY OF ALBERTA. .STL...NONE
In the hours before
Local storm report, Oct 23, 6:36 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
636 PM CDT TUE OCT 23 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM 10NE RICH FOUNTAIN MO 0.75 INCH HAIL
10/23/01 OSAGE REPORTED BY COOP WEATHER
OBSERVERLocal storm report, Oct 23, 6:39 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
639 PM CDT TUE OCT 23 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM DRAKE MO 1.00 INCH HAIL
10/23/01 GASCONADE REPORTED BY GASCONADE
COUNTY SHERIFFS
DEPARTMENT.Local storm report, Oct 23, 7:47 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
747 PM CDT TUE OCT 23 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM 2W UNION MO 0.75 INCH HAIL
10/23/01 FRANKLIN DIME SIZE HAIL REPORTED
MILES WEST OF UNION.Local storm report, Oct 23, 8:05 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
805 PM CDT TUE OCT 23 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0757 PM 1W ST. PAUL MO WIND DAMAGE
10/23/01 ST CHARLES TREE DOWN BY HIGH WINDS 1
TO 2 MILES WEST OF ST.
PAUL ALONG HIGHWAY PLocal storm report, Oct 23, 8:14 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
814 PM CDT TUE OCT 23 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0757 PM 1W ST. PAUL MO WIND DAMAGE
10/23/01 ST CHARLES TREE DOWN BY HIGH WINDS 1
TO 2 MILES WEST OF ST.
PAUL ALONG HIGHWAY P
0807 PM WILDWOOD MO 0.88 INCH HAIL
10/23/01 ST LOUIS NICKLE SIZE HAIL REPORTED
BY A STORM SPOTTER IN
WILDWOOD MISSOURILocal storm report, Oct 23, 8:57 PM CDT, 44 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
857 PM CDT TUE OCT 23 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM 4SE IRONTON MO WIND DAMAGE
10/23/01 IRON TREES DOWNED ACROSS
COUNTY ROAD D.
0235 PM FREDERICKTOWN MO 1.00 INCH HAIL
10/23/01 MADISON QUARTER SIZED HAIL
ACCUMULATING ON THE
GROUND TO A DEPTH OF 2 TO
3 INCHES DEEP.
0235 PM FREDERICKTOWN MO WIND DAMAGE
10/23/01 MADISON POWER LINES DOWNED.
0240 PM 2E FREDERICKTOWN MO WIND DAMAGE
10/23/01 MADISON SEVERAL LARGE TREES
DOWNED. SEVERE DAMAGE TO
ONE HOUSE TRAILER CAUSED
BY FALLING TREES.
0538 PM META MO 1.50 INCH HAIL
10/23/01 OSAGE
0615 PM 10NE RICH FOUNTAIN MO 0.75 INCH HAIL
10/23/01 OSAGE REPORTED BY COOP WEATHER
OBSERVER
0630 PM DRAKE MO 1.00 INCH HAIL
10/23/01 GASCONADE REPORTED BY GASCONADE
COUNTY SHERIFFS
DEPARTMENT.
0650 PM GERALD MO 0.75 INCH HAIL
10/23/01 FRANKLIN DIME SIZE HAIL REPORTED
OVER GERALD BY FRANKLIN
COUNTY SHERIFF.
0715 PM 2W UNION MO 0.75 INCH HAIL
10/23/01 FRANKLIN DIME SIZE HAIL REPORTED
MILES WEST OF UNION.
0757 PM 1W ST. PAUL MO WIND DAMAGE
10/23/01 ST CHARLES TREE DOWN BY HIGH WINDS 1
TO 2 MILES WEST OF ST.
PAUL ALONG HIGHWAY P
0807 PM WILDWOOD MO 0.88 INCH HAIL
10/23/01 ST LOUIS NICKLE SIZE HAIL REPORTED
BY A STORM SPOTTER IN
WILDWOOD MISSOURIThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 7:38 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 67 min |
| Oct 23, 7:57 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 48 min |
| Oct 23, 8:15 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 30 min |
| Oct 24, 10:44 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 61 min |
| Oct 24, 11:16 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 44 min |
| Oct 24, 11:28 AM CDT | Tornado Warning | LSX | Franklin, Gasconade | 32 min |
| Oct 24, 11:45 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 45 min |
| Oct 24, 12:03 PM CDT | Tornado Warning | LSX | Franklin, Saint Louis | 57 min |
| Oct 24, 12:12 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin | 48 min |
| Oct 24, 12:39 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 51 min |
| Oct 24, 12:50 PM CDT | Tornado Warning | LSX | Jefferson | 40 min |
| Oct 24, 12:52 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 53 min |
| Oct 24, 1:41 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois, Washington | 49 min |
| Oct 24, 1:54 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 51 min |
| Oct 24, 1:57 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 48 min |
| Oct 24, 2:11 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.